Laura,I was on Effexor when I took Chantix for 2 weeks. The first week was fine, but toward the latter part of the 2nd week I really got scared. I was feeling suicidal feelings, deep dispair, hopelessness. just as bad as it could be. I even called the pharmacist at the drug company that made it to see if they heard of this. It had just been released at the time. She told me to stop taking it and I did, of course. I felt fine again after a few days. I am wondering since Effexor is a seratonin and dopamine affecting drug, if Chantix has a similar action (seemed to from the description) and maybe it was creating a Seratonin Syndrome (can be dangerous) or something similar.
Chantix works on neurotransmitters in the brain, pretty serious tampering going on there.
If I were truly suicidal, it would have put me over the edge. It was really, really bad. I felt like there was no hope to live for and that it was just blackness all around me and that I couldn't face another day. It went away after I stopped taking it.
Hop over to Chantix Side Effect Sufferers-Not Cheerleaders. Scroll down this page for the link to the forum. We have also suffered from Chantix and we can help you recover or with questions. Virgina is very knowledgeable in this area. Hope to see ya there